MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

AGA MEDICAL CORPORATION AMPLATZER PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-PFO-018
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Abdominal Pain (1685); Thrombosis (2100)
Date of Event 10/31/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Further information regarding this event has been requested.If returned, investigation results will be provided in a subsequent submission.
 
Event or Problem Description
On (b)(6) 2019 a 18mm amplatzer pfo occluder was implanted.On (b)(6) 2020 the patient was admitted for abdominal pain and gi bleeding.Upon imaging, it was found that the device migrated to the distal aorta.The device remained implanted.In addition, imaging also subsequently found multiple deep vein thrombosis's (dvt), however the physician does not allege a relationship between the multiple dvt's and the migrated occluder.The patient is stable and discharged.
 
Additional Manufacturer Narrative
An event of device migration and leaving the dislodged device in the patient reported.A more comprehensive assessment could not be performed as the device remains implanted was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.Please note, per the instructions for use, arten600038249 revision a " embolized devices must be removed as they may disrupt critical cardiac functions".

Brand Name
AMPLATZER PFO OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key10897487
Report Number2135147-2020-00501
Device Sequence Number14088969
Product Code MLV
UDI-Device Identifier00811806011271
UDI-Public00811806011271
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P120021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model Number9-PFO-018
Device Catalogue Number9-PFO-018
Device Lot Number6808958
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/02/2020
Supplement Date Received by Manufacturer12/09/2020
Initial Report FDA Received Date11/24/2020
Supplement Report FDA Received Date12/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age56 YR